MAUDE Adverse Event Report: BIOMET MICROFIXATION BATTERY POWERDRIVER P2; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

BIOMET MICROFIXATION BATTERY POWERDRIVER P2; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 50-1010
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2023-00158, 0001032347-2023-00159.D10: item# 50-1010; lot# 133340, item# 50-1010; lot# 133340.G2: foreign - event occurred in japan.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during inspection at the receiving warehouse, there was debris found in the sterile packaging.No customer or patient was involved.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned.A visual inspection was conducted on the customer provided pictures.The photos show debris inside of the sterile packaging.Reported event did not occur in an operating room or as part of a medical procedure; medical records are not available for review.Review of the device history records identified no deviations or anomalies during manufacturing.The likely condition of the device when it left zimmer biomet is non-conforming to specification.The root cause of the reported event is the operator not following the provided work instructions during manufacturing.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BATTERY POWERDRIVER P2
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16885325
Report Number0001032347-2023-00160
Device Sequence Number14975355
Product Code GEY
UDI-Device Identifier00841036063504
UDI-Public(01)00841036063504(17)240505(10)665630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2024
Device Catalogue Number50-1010
Device Lot Number665630
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexPrefer Not To Disclose